MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Codes Defective Device (2588); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventralight st (device #2) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.The patient's attorney alleges that there was an adverse outcome related to the "st bard mesh".The description is unclear if this relates to the bard ventralex st (device #1) and/or bard ventralight st (device #2), as such, files have been generated for both.This emdr represents the bard ventralight st (device #2) implanted on (b)(6) 2017.An additional emdr was submitted to represent the bard ventralex st (device #1) implanted on (b)(6) 2014.Should additional information be provided a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: the (b)(6) 2014: the patient underwent hernia repair.A bard/davol ventralex st, reference number (b)(4), lot number huxk1098 (device #1) was implanted in the patient during this repair.The (b)(6) 2017: the patient underwent removal of the failed bard/davol ventralex st and inserted a larger bard/davol ventralight st (device #2), reference number (b)(4).Patient continues to experience complications related to the st bard mesh.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability and impairment.The patient's attorney alleges that there was an adverse outcome related to the "st bard mesh".
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventralight st (device #2) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the ventralight st implanted to treat the patient's recurrent umbilical hernia.Updated fields: b4, b5, b7, d4 (corporate lot no, expiry date, udi no), e3, g1, g3, g6, h2, h4 (manufacturing date), h6, h10.Note, the manufacturing date (15-aug-2016) is considered to be a best estimate.This supplemental emdr represents ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2014: the patient underwent hernia repair.A bard/davol ventralex st, reference number (b)(4), lot number huxk1098 (device #1) was implanted in the patient during this repair.(b)(6) 2017: the patient underwent removal of the failed bard/davol ventralex st and inserted a larger bard/davol ventralight st (device #2), reference number (b)(4).Patient continues to experience complications related to the st bard mesh.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability and impairment.The patient's attorney alleges that there was an adverse outcome related to the "st bard mesh".Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with the implant of ventralex st mesh (device #1).Per operative notes, ¿there was some ascites present in the abdomen which drained through the fascial defect.A ventralex st mesh (device #1) was secured to the surrounding fascia in an underlay fashion using sutures." (b)(6) 2017 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with removal of ventralex st mesh (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿the umbilical hernia was identified.Previously placed mesh was seen to the side of the hernia defect.The ventralex st mesh (device #1) was removed from the abdomen.We then used a ventralight st mesh (device #2) to fix the umbilical hernia defect.This was placed deep to the peritoneum using sutures and tacks absorbable tacks.¿ attorney alleges that the patient had pain & suffering, mesh migration, mesh shrinkage and hernia recurrence.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2014: the patient underwent hernia repair.A bard/davol ventralex st, reference number 595008, lot number huxk1098 (device #1) was implanted in the patient during this repair.(b)(6) 2017: the patient underwent removal of the failed bard/davol ventralex st and inserted a larger bard/davol ventralight st (device #2), reference number 5954600.Patient continues to experience complications related to the st bard mesh.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability and impairment.The patient's attorney alleges that there was an adverse outcome related to the "st bard mesh".Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with the implant of ventralex st mesh (device #1).Per operative notes, ¿there was some ascites present in the abdomen which drained through the fascial defect.A ventralex st mesh (device #1) was secured to the surrounding fascia in an underlay fashion using sutures." (b)(6) 2017 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with removal of ventralex st mesh (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿the umbilical hernia was identified.Previously placed mesh was seen to the side of the hernia defect.The ventralex st mesh (device #1) was removed from the abdomen.We then used a ventralight st mesh (device #2) to fix the umbilical hernia defect.This was placed deep to the peritoneum using sutures and tacks absorbable tacks.¿ attorney alleges that the patient had pain & suffering, mesh migration, mesh shrinkage and hernia recurrence.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventralight st (device #2) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible at this time.Addendum #1: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the ventralight st implanted to treat the patient's recurrent umbilical hernia.Updated fields: b4, b5, b7, d4 (corporate lot no, expiry date, udi no), e3, g1, g3, g6, h2, h4 (manufacturing date), h6, h10.Note, the manufacturing date (15-aug-2016) is considered to be a best estimate.Addendum #2: h11: this supplemental emdr is submitted to correct the investigation findings and conclusions code.Updated fields: b4, g3, g6, h2, h10, h11.Corrected fields: h6 (imdrf annex c & d codes).This supplemental emdr represents ventralight st mesh (device #2).An additional supplemental emdr was previously submitted to represent ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7454388
Report Number1213643-2018-01179
Device Sequence Number16487289
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632(17)180828(10)HUAV0997
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number5954600
Device Lot NumberHUAV0997
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer11/12/2024
01/08/2025
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date12/03/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale
Patient Weight68 KG